Hilbert-Speiser number fields and Stickelberger ideals
Journal de théorie des nombres de Bordeaux, Volume 21 (2009) no. 3, pp. 589-607.

Let p be a prime number. We say that a number field F satisfies the condition (H p n ) when any abelian extension N/F of exponent dividing p n has a normal integral basis with respect to the ring of p-integers. We also say that F satisfies (H p ) when it satisfies (H p n ) for all n1. It is known that the rationals satisfy (H p ) for all prime numbers p. In this paper, we give a simple condition for a number field F to satisfy (H p n ) in terms of the ideal class group of K=F(ζ p n ) and a “Stickelberger ideal” associated to the Galois group Gal (K/F). As an application, we give a candidate of an imaginary quadratic field F which has a possibility of satisfying the very strong condition (H p ) for a small prime number p.

Soit p un nombre premier. On dit qu’un corps de nombres F satisfait la condition (H p n ) si toute extension abélienne N/F d’exposant divisant p n possède une base normale d’entiers sur l’anneau des p-entiers. On dit aussi que F satisfait la condition (H p ) s’il satisfait (H p n ) pour tout n1. Il est bien connu que le corps des rationnels satisfait (H p ) pour les nombres premiers p. Dans cet article, nous donnons une condition simple pour qu’un corps de nombres F satisfasse (H p n ) en termes du groupe des classes d’idéaux de K=F(ζ p n ) et d’un “idéal de Stickelberger” associé au groupe de Galois Gal (K/F). Comme application, nous donnons un corps quadratique imaginaire qui pourait vérifier la condition très forte (H p ) pour un petit nombre premier p.

DOI: 10.5802/jtnb.690
Classification: 11R33,  11R18
Ichimura, Humio 1

1 Faculty of Science, Ibaraki University Bunkyo 2-1-1, Mito, 310-8512, Japan
@article{JTNB_2009__21_3_589_0,
     author = {Ichimura, Humio},
     title = {Hilbert-Speiser number fields and {Stickelberger} ideals},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {589--607},
     publisher = {Universit\'e Bordeaux 1},
     volume = {21},
     number = {3},
     year = {2009},
     doi = {10.5802/jtnb.690},
     mrnumber = {2605535},
     zbl = {1205.11119},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/jtnb.690/}
}
TY  - JOUR
AU  - Ichimura, Humio
TI  - Hilbert-Speiser number fields and Stickelberger ideals
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2009
DA  - 2009///
SP  - 589
EP  - 607
VL  - 21
IS  - 3
PB  - Université Bordeaux 1
UR  - http://www.numdam.org/articles/10.5802/jtnb.690/
UR  - https://www.ams.org/mathscinet-getitem?mr=2605535
UR  - https://zbmath.org/?q=an%3A1205.11119
UR  - https://doi.org/10.5802/jtnb.690
DO  - 10.5802/jtnb.690
LA  - en
ID  - JTNB_2009__21_3_589_0
ER  - 
%0 Journal Article
%A Ichimura, Humio
%T Hilbert-Speiser number fields and Stickelberger ideals
%J Journal de théorie des nombres de Bordeaux
%D 2009
%P 589-607
%V 21
%N 3
%I Université Bordeaux 1
%U https://doi.org/10.5802/jtnb.690
%R 10.5802/jtnb.690
%G en
%F JTNB_2009__21_3_589_0
Ichimura, Humio. Hilbert-Speiser number fields and Stickelberger ideals. Journal de théorie des nombres de Bordeaux, Volume 21 (2009) no. 3, pp. 589-607. doi : 10.5802/jtnb.690. http://www.numdam.org/articles/10.5802/jtnb.690/

[1] J. Buhler, C. Pomerance and L. Robertson, Heuristics for class numbers of prime-power real cyclotomic fields. Fields Inst. Commun., 41 (2004), 149–157. | MR | Zbl

[2] I. Del Corso and L. P. Rossi, Normal integral bases for cyclic Kummer extensions. Preprint, 1.356.1706, Dipartimento di Matematica, Universita’ di Pisa. | MR

[3] A. Fröhlich, Stickelberger without Gauss sums. Algebraic Number Fields (Durham Symposium, 1975, ed. A. Fröhlich), 589–607, Academic Press, London, 1977. | MR | Zbl

[4] A. Fröhlich and M. J. Taylor, Algebraic Number Theory. Cambridge Univ. Press, Cambridge, 1993. | MR | Zbl

[5] E. J. Gómez Ayala, Bases normales d’entiers dans les extensions de Kummer de degré premier. J. Théor. Nombres Bordeaux, 6 (1994), 95–116. | Numdam | MR | Zbl

[6] C. Greither, Cyclic Galois Extensions of Commutative Rings. Springer, Berlin, 1992. | MR | Zbl

[7] D. Hilbert, The Theory of Algebraic Number Fields. Springer, Berlin, 1998. | MR | Zbl

[8] K. Horie, Ideal class groups of Iwasawa-theoretical abelian extensions over the rational field. J. London Math. Soc., 66 (2002), 257–275. | MR | Zbl

[9] H. Ichimura, On the ring of integers of a tame Kummer extension over a number field. J. Pure Appl. Algebra, 187 (2004), 169–182. | MR | Zbl

[10] H. Ichimura, On the ring of p-integers of a cyclic p-extension over a number field. J. Théor. Nombres Bordeaux, 17 (2005), 779–786. | Numdam | MR | Zbl

[11] H. Ichimura, Stickelberger ideals and normal bases of rings of p-integers. Math. J. Okayama Univ., 48 (2006), 9–20. | MR

[12] H. Ichimura, A class number formula for the p-cyclotomic field. Arch. Math. (Basel), 87 (2006),539–545. | MR | Zbl

[13] H. Ichimura, Triviality of Stickelberger ideals of conductor p. J. Math. Sci. Univ. Tokyo, 13 (2006), 617–628. | MR

[14] H. Ichimura, Hilbert-Speiser number fields for a prime p inside the p-cyclotomic field. J. Number Theory, 128 (2008), 858–864. | MR | Zbl

[15] H. Ichimura, On the parity of the class number of the 7 n -th cyclotomic field. Math. Slovaca, 59 (2009), 357–364. | MR

[16] H. Ichimura and H. Sumida-Takahashi, Stickelberger ideals of conductor p and their application. J. Math. Soc. Japan, 58 (2006), 885–902. | MR | Zbl

[17] I. Kersten and J. Michalicek, p -extensions of complex multiplication fields. J. Number Theory, 32 (1989), 131–150. | MR | Zbl

[18] F. van der Linden, Class number computations of real abelian number fields. Math. Comp., 39 (1982), 639–707. | MR | Zbl

[19] L. R. McCulloh, A Stickelberger condition on Galois module structure for Kummer extensions of prime degree. Algebraic Number Fields (Durham Symposium, 1975, ed. A. Fröhlich), 561–588, Academic Press, London, 1977. | MR | Zbl

[20] L. R. McCulloh, Galois module structure of elementary abelian extensions. J. Algebra, 82 (1983), 102–134. | MR | Zbl

[21] L. R. McCulloh, Galois module structure of abelian extensions. J. Reine Angew. Math., 375/376 (1987), 259–306. | MR | Zbl

[22] K. Rubin, Euler Systems. Princeton Univ. Press, Princeton, 2000. | MR | Zbl

[23] W. Sinnott, On the Stickelberger ideal and the circular units of an abelian field. Invent. Math., 62 (1980/81), 181–234. | MR | Zbl

[24] L. C. Washington, Class numbers and p -extensions. Math. Ann., 214 (1975),177–193. | MR | Zbl

[25] L. C. Washington, The non-p-part of the class number in a cyclotomic p -extension. Invent. Math., 49 (1978), 87–97. | MR | Zbl

[26] L. C. Washington, Introduction to Cyclotomic Fields (2nd. ed). Springer, New York, 1997. | MR | Zbl

Cited by Sources: